MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 44OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 44OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71322044
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed because tandem bipolar component disengaged from shell.
 
Additional Manufacturer Narrative
The associated complaint devices were returned.A clinical investigation concluded that this complaint reports a revision of a hip secondary to a ¿synergy and bipolar acetabular dislocation¿.Several unsuccessful attempts were made to obtain clinical/medical information.It was communicated that the records were not available.Visual examination of the femoral head revealed marking on the head apex.Examination of tandem bi-polar shell did not reveal any material transfer markings.Witness lines on the id transferred from the backside of the polyethylene liner component were observed.Examination of the rings od sides revealed normal surface witness lines left by the machining process.Examination of the polyethylene liner upper od sides revealed normal witness liners resulting from the machining process.The liner side also revealed indentation marks from being engaged with the locking spikes in the metal shell.The id exhibited some scoring in the bottom.The source could not be determined.The liner did not provide visual evidence of any variation in shape from original form or indicate any deviation from material or process specifications.In conclusion, a root cause for the dislocation cannot be concluded.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
TANDEM BIPOLAR COCR 44OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7095817
Report Number1020279-2017-01198
Device Sequence Number903542
Product Code KWY
UDI-Device Identifier03596010492432
UDI-Public03596010492432
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71322044
Device Lot Number17HM13731
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;